Alert archive / Nevada / Lake Wind Advisories in 2016
Lake Wind Advisory 21, NWS Reno, NV
NWS Reno, NV issued this lake wind advisory at Mar 24, 2016, 2:06 PM PDT for 4 counties in Nevada. It took effect at Mar 25, 2016, 12:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2016, 2:06 PM PDT (21:06 UTC)
- In effect from
- Mar 25, 2016, 12:00 PM PDT
- Expired
- Mar 25, 2016, 7:40 PM PDT
- In force
- 8 hr
- Issued by
- NWS Reno, NV
Counties Churchill County, NV, Lyon County, NV, Pershing County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 52 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1937 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
497 WWUS75 KREV 242106 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 206 PM PDT THU MAR 24 2016 NVZ004-251200- /O.NEW.KREV.LW.Y.0021.160325T1900Z-160326T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 206 PM PDT THU MAR 24 2016 ...LAKE WIND ADVISORY IN EFFECT FROM NOON TO 8 PM PDT FRIDAY FOR PYRAMID LAKE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR PYRAMID LAKE, WHICH IS IN EFFECT FROM NOON TO 8 PM PDT FRIDAY. * WINDS: NORTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * WAVE HEIGHTS: 2 TO 4 FEET...HIGHEST ON THE SOUTH SHORE. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING BOATING ACTIVITIES ON THE LAKE UNTIL A DAY WITH LESS WIND. && $$ HTTP://WEATHER.GOV/RENO
3 follow-up statements
296 WWUS75 KREV 250904 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 204 AM PDT FRI MAR 25 2016 NVZ004-252300- /O.CON.KREV.LW.Y.0021.160325T1900Z-160326T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 204 AM PDT FRI MAR 25 2016 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING FOR PYRAMID LAKE... * WINDS: NORTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * WAVE HEIGHTS: 2 TO 4 FEET...HIGHEST ON THE SOUTH SHORE. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING BOATING ACTIVITIES ON THE LAKE UNTIL A DAY WITH LESS WIND. && $$ HTTP://WEATHER.GOV/RENO
546 WWUS75 KREV 252049 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 149 PM PDT FRI MAR 25 2016 NVZ004-260300- /O.CON.KREV.LW.Y.0021.000000T0000Z-160326T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 149 PM PDT FRI MAR 25 2016 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR PYRAMID LAKE... * WINDS: NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * WAVE HEIGHTS: 2 TO 4 FEET...HIGHEST ON THE SOUTH SHORE. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING BOATING ACTIVITIES ON THE LAKE UNTIL A DAY WITH LESS WIND. && $$ HTTP://WEATHER.GOV/RENO
308 WWUS75 KREV 260240 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 740 PM PDT FRI MAR 25 2016 NVZ004-260345- /O.CAN.KREV.LW.Y.0021.000000T0000Z-160326T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 740 PM PDT FRI MAR 25 2016 ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE LAKE WIND ADVISORY. WINDS WILL CONTINUE TO DECREASE THIS EVENING AND OVERNIGHT WITH LIGHTER WINDS EXPECTED ON SATURDAY. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Mar 24, 2:43 AM PDT, 11 hours 23 minutes earlier.
Area forecast discussion, Mar 24, 2:43 AM PDT, 11 hours 23 minutes before
Area Forecast Discussion National Weather Service Reno NV 243 AM PDT THU MAR 24 2016 .SYNOPSIS... After drier and warmer conditions through the week, winds will increase Friday with a slight cool down for the start of the weekend. A colder system is looking more probable for early next week possibly bringing additional snow to the region. && .SHORT TERM... Dry conditions remain pervasive into the weekend with primarily northwesterly flow through Friday night. Winds will increase a bit this afternoon, but gusts should stay below 25 mph. Still, conditions will a little choppy on Pyramid Lake and caution should be exercised for boating activities. The main weather concern will be breezy conditions Friday as a cold front pushes through the region. This will be a dry frontal passage with northwesterly flow gusting generally around 35 mph late Friday morning into Friday evening. Primary impacts are still expected to be hazardous boating conditions on Pyramid Lake and an inconvenience for higher profile vehicles. This will be especially true on southwest to northeast oriented road where the crosswind component will be nearly perpendicular - namely, Interstate 80 from Fernley to Winnemucca and portions of Highway 50. Also, relative humidity will be rather low for March coincident with the strongest winds. Churchill, Pershing, Mineral, and eastern Mono Counties will be the most susceptible for new fire starts. This is primarily mentioned because there have already been 2 fires in Mono County where conditions have been much drier than more northern counties this water-year. Flow becomes more easterly Saturday behind the front favoring some light breezes on the west shore of Lake Tahoe. Temperatures will also dip slightly, but the coldest air will remain in eastern Nevada. Boyd .LONG TERM...Sunday through Wednesday... Forecast confidence continues to rise regarding the cold low pressure system dropping into the region early next week. On Easter Sunday winds will increase as the temperature/pressure gradients tighten up ahead of the cold front. High temperatures on Sunday will reach up to the mid 60s with good mixing and gusty winds. By Sunday night, low pressure drops into Northern CA/NV pushing a cold front across the region with 700mb temps dropping to around - 12C. This means that temperatures in the valleys of western NV would only be in the mid 40s on Monday. This low pressure system doesn't have the best trajectory for gathering deep moisture off the Pacific, but it should be dynamic and unstable enough to at least get some snow showers across the Sierra and western NV. Snow levels will We continue to keep a close eye on the Monday morning commute as the frontal passage may create impacts for Sierra passes and potentially even some western NV valleys as snow levels lower to valley floors. Cool and showery conditions will likely continue into Tuesday and Wednesday as the low pressure remains over the Great Basin. No major snow accumulations are expected during this time, but even minor accumulations could create impacts for the Sierra during this time. Latest model trends for the second half of next week are showing a rex block developing over the Pacific Northwest with low pressure retrograding back westward off the CA coast. Forecaster confidence is low beyond Tuesday, as models continue to struggle in how the pattern evolves. Hoon && .AVIATION... VFR conditions with light winds through Thursday. Freezing fog possible this morning around KTRK. Hoon && .REV Watches/Warnings/Advisories... NV...None. CA...None. && For more information from the National Weather Service visit... http://weather.gov/reno
Nearby
Lake Wind Advisories in Nevada, 2016Every lake wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.